Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Aug 3, 2021, 2:17 PM MDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 2:17 PM MDT (20:17 UTC)
- Expired
- Aug 3, 2021, 3:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Boise, ID
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WWUS85 KBOI 032017 SPSBOI Special Weather Statement National Weather Service Boise ID 117 PM PDT Tue Aug 3 2021 ORZ061-032115- Harney County OR- 117 PM PDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HARNEY COUNTY UNTIL 215 PM PDT... At 116 PM PDT, Doppler radar was tracking a strong thunderstorm near Coyote Gap, or 33 miles north of Dufferena, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Coyote Gap and Square Mountain around 130 PM PDT. Long Hollow Summit around 150 PM PDT. Home Creek Butte and Skull Creek Reservoir around 200 PM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4224 11908 4239 11920 4270 11898 4233 11850 TIME...MOT...LOC 2016Z 232DEG 19KT 4235 11907 $$ MC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:12 PM MDT, 5 minutes earlier.
Area forecast discussion, Aug 3, 2:12 PM MDT, 5 minutes before
Area Forecast Discussion
National Weather Service Boise ID
212 PM MDT Tue Aug 3 2021
.SHORT TERM...Tonight through Thursday night...An active couple of
days shaping up weather-wise in the short term. High pressure is
expected to build northward over the region through Wednesday
driving temperatures into the triple digits yet again for the
lower valleys, then a series of troughs are anticipated to bring
cooling thereafter. Enough moisture remains, along with a
disturbance rotating around the ridge, to generate isolated
showers and thunderstorms this afternoon and evening. The building
ridge is helping to dry lower levels of the atmosphere, setting
the stage for gusty winds from any of the larger storms that
develop. These wind gusts will be possible through early evening
across SE Oregon and into SW Idaho thereafter. A similar situation
is expected Wednesday with isolated storms during the
afternoon/evening, before a more significant trough arrives for
Thursday. There is good agreement in both ensemble and operational
forecast models that the Thursday system will generate at least
scattered storms area-wide. The focus of the event should be in
the afternoon/evening, with the potential for gusty winds, hail,
and brief torrential rainfall. More details to come as the trough
draws closer.
.LONG TERM...Friday through Tuesday...Cooler. The upper level trough
which moved over our area Thursday night will continue to support
scattered showers and isolated thunderstorms, mainly over the
central Idaho mountains, on Friday, and a slight chance of showers
over the northern mountains Friday night and Saturday. Dry westerly
flow will keep skies mostly clear across the rest of the region on
Saturday ahead of the next trough moving down the coast from the
Gulf of Alaska. That system is forecast to swing inland over the
Pacific Northwest on Sunday, staying far enough north to have little
effect on our area, aside from increasing clouds. Highs are expected
to be 5-10 degrees below normal, with lows near normal.
&&
.AVIATION...Generally VFR. Isolated thunderstorms ending by
06z/Wednesday, then redeveloping Wednesday afternoon. Wildfire smoke
layers aloft reducing visibility. Surface winds: variable 10 kts or
less, except gusts to 40 kts possible near thunderstorms. Winds
aloft at 10k feet MSL: southwest 10-20 kts.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...Fire Weather Watch from Thursday afternoon through Thursday
evening ORZ636-637-646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...MC
LONG TERM....JT
AVIATION.....JTIn the hours before
Local storm report, Aug 3, 1:48 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
148 PM MDT TUE AUG 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 7 WNW PINE 43.54N 115.44W
08/01/2021 ELMORE ID PARK/FOREST SRVC
BOISE NATIONAL FOREST OFFICIALS REPORTED
THAT TRINITY RIDGE ROAD 129 IS IMPASSABLE AT
BURNT CREEK DUE TO A WASHOUT WHICH OCCURRED
ON SUNDAY. THERE WERE ALSO OTHER SMALLER
WASHOUTS BETWEEN BEAR HOLE AND BURNT CREEK.
PHOTOS INDICATED THAT LOGS AND OTHER DEBRIS
WERE INVOLVED IN THE FLOOD AS WELL.
&&
JPBSpecial weather statement, Aug 3, 2:17 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Boise ID 117 PM PDT Tue Aug 3 2021 ORZ061-032115- Harney County OR- 117 PM PDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HARNEY COUNTY UNTIL 215 PM PDT... At 116 PM PDT, Doppler radar was tracking a strong thunderstorm near Coyote Gap, or 33 miles north of Dufferena, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Coyote Gap and Square Mountain around 130 PM PDT. Long Hollow Summit around 150 PM PDT. Home Creek Butte and Skull Creek Reservoir around 200 PM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4224 11908 4239 11920 4270 11898 4233 11850 TIME...MOT...LOC 2016Z 232DEG 19KT 4235 11907 MC
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:56 PM MDT | Special Weather Statement | BOI | 34 min | |
| Aug 3, 5:06 PM MDT | Special Weather Statement | BOI | 24 min | |
| Aug 3, 2:42 PM MDT | Fire Weather Watch | BOI | 24 hr | |
| Aug 3, 3:18 PM MDT | Special Weather Statement | BOI | Harney | 27 min |
| Aug 3, 3:50 PM MDT | Special Weather Statement | BOI | Harney | 25 min |
| Aug 3, 4:03 PM MDT | Special Weather Statement | BOI | Harney | 42 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.